MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a turbohawk directional atherectomy during procedure to treat a little calcified plaque lesion with chronic total occlusion (cto-100%).The vessel was a little tortuous.The vessel diameter and lesion length are 5mm and 100mm respectively.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.It was reported that after the rotary excision, the excised plaques appeared material similar to non-human tissue, translucent like plastic, and the blood vessel was ruptured during the excision process.The device was not damaged.Patient complications associated with this event are vessel damage/injury and perforation.Balloon compression was used to treat vessel damage/perforation.No further patient injury reported.The patient has been discharged.
 
Additional Manufacturer Narrative
Product analysis there was plastic like material returned in the ziplock bag.A visual inspection showed that the material is most likely pet liner from the housing as indents on the material match the inside of the housing.An inspection of the housing could not reveal where the pet liner came off.The thumbswitch and cutter could be retracted and advanced without issue, imageanalysis # (b)(4): the customer returned two images.Image 1 shows 2 pieces of plastic like material that is most likely pet liner from the housing.Image 2 shows a small ziplock bag.There is unknown liquid and some material in the bag.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14712358
Report Number9612164-2022-02277
Device Sequence Number17496284
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010687285
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale